Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 170, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 22, 2018, 3:04 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2018, 3:04 PM CDT (20:04 UTC)
- Expired
- May 22, 2018, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Jackson/Brandon,MS radar (KDGX), 142 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:15 PM CDT | TSTM WND DMG | Pioneer, LA | NUMEROUS TREES WERE DOWN WITH SOME TREES ON HOMES. |
| May 22, 3:15 PM CDT | HAIL 1 | 2 S Forest, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WUUS54 KJAN 222004
SVRJAN
LAC035-123-222030-
/O.NEW.KJAN.SV.W.0170.180522T2004Z-180522T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
304 PM CDT TUE MAY 22 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
West central East Carroll Parish in northeastern Louisiana...
Southeastern West Carroll Parish in northeastern Louisiana...
* Until 330 PM CDT.
* At 304 PM CDT, a severe thunderstorm was located near Darnell, or
15 miles west of Transylvania, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Darnell, Forest and Pioneer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3269 9129 3265 9138 3264 9147 3263 9151
3276 9152 3281 9147 3283 9132
TIME...MOT...LOC 2004Z 142DEG 9KT 3274 9144
HAIL...1.00IN
WIND...60MPH
$$
JM1 follow-up statement
701
WWUS54 KJAN 222027
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
327 PM CDT TUE MAY 22 2018
LAC035-123-222037-
/O.EXP.KJAN.SV.W.0170.000000T0000Z-180522T2030Z/
East Carroll LA-West Carroll LA-
327 PM CDT TUE MAY 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EAST CARROLL AND
SOUTHEASTERN WEST CARROLL PARISHES WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3269 9129 3265 9138 3264 9147 3263 9151
3276 9152 3281 9147 3283 9132
TIME...MOT...LOC 2027Z 142DEG 9KT 3278 9148
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:51 PM CDT, 13 minutes earlier.
Area forecast discussion, May 22, 2:51 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Jackson MS 251 PM CDT Tue May 22 2018 .DISCUSSION... Tonight through Wednesday: The primary focus will be for a summer like pattern with diurnal convection through the period. Afternoon convection, which started in an area of differential heating, will start to diminish once we begin to lose the heat of the day for this evening. Models continue to indicate light flow through the atmospheric column with pwats above 1.5 inches along with instability. This will translate to slow moving storms with locally heavy rainfall with ponding of roadways. Expect the convection to gradually diminish this evening. For Wednesday convection will build in coverage as we go into the heat of the day. Any storms that do develop will build over areas where outflow boundaries were left by todays storms or possibly such as this afternoon over differential heating areas. An upper low near the SE Texas and SW Louisiana border section will act as a focus for convection on Wednesday. Like this afternoon this will be pulse type storms,which will become outflow dominant. Expecting scattered coverage during the afternoon. Not seeing any signs of any organized development, so will keep the HWO clear for now. Lows for tonight will be in the middle 60s to the lower 70s. Highs for Wednesday will be from the middle 80s to the lower 90s./17/ Wednesday night through Monday: Models in agreement that weak mid level broad trough will remain entrenched over the Lower Mississippi River Valley and Gulf of Mexico through the weekend. While differences do exist in the strength and positioning of model low level features, the models do agree that PWs will steadily increase through the period which will promote increasing chances of mostly diurnal convection. Given PW values around 2 inches and weak flow aloft, locally heavy rainfall will be good possibility where the deepest convection sets up. Presently, the southeastern portions look to receive the heaviest rainfall, however, it will continue to be hard to pin that down accurately until the models can come into better agreement on the low level features./26/ && .AVIATION... 18Z TAF discussion: As expected, VFR categories are being observed at sites across the region early this afternoon. With scattered convection once again expected to slowly move across the ArkLaMiss from early afternoon through early this evening, a brief bout of MVFR/IFR ceilings and/or visibilities will again be possible if observed on-station. This activity will dissipate during the evening hours. Winds will be light northerly. As we push into 10z expect some areas of ifr/mvfr ceilings which will lift by 15z./17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 89 69 87 / 21 47 29 44 Meridian 67 89 69 87 / 22 48 32 56 Vicksburg 69 90 71 89 / 19 49 26 41 Hattiesburg 67 89 68 87 / 20 53 34 73 Natchez 68 89 70 88 / 19 53 27 56 Greenville 70 89 71 88 / 20 42 20 30 Greenwood 69 89 70 89 / 20 33 23 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, May 22, 2:30 PM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 230 PM CDT Tue May 22 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 230 PM CDT Tue May 22 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:24 PM CDT | Special Weather Statement | JAN | Morehouse | 51 min |
| May 22, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.